Generic Name:

naproxen-pseudoephedrine, Oral tablet

Generic Name:
Aleve Sinus Headache,Aleve-D 12 Hour Sinus & Cold,Aleve-D 12 Hour Sinus & Headache,Sudafed 12 hour Pressure + Pain,Sudafed Sinus and Pain 12 hour,Aleve Cold and Sinus

naproxen-pseudoephedrine, Oral tablet

All Brands

  • Aleve Sinus Headache (Discontinued)
  • Aleve-D 12 Hour Sinus & Cold (Discontinued)
  • Aleve-D 12 Hour Sinus & Headache (Discontinued)
  • Sudafed 12 hour Pressure + Pain
  • Sudafed Sinus and Pain 12 hour (Discontinued)
  • Aleve Cold and Sinus
A discontinued drug is a drug that has been taken off the market due to safety issues, shortage of raw materials, or low market demand.
SECTION 1 of 4

Highlights for naproxen-pseudoephedrine

Oral tablet
NAPROXEN; PSEUDOEPHEDRINE (na PROX en; soo doe e FED rin) is a combination of pain reliever and a decongestant. It is used to treat the aches, pains, and congestion of a cold. This medicine will not treat an infection.
2 3 4
Talk to your healthcare provider if you have any of these conditions.
Know what to watch for and get tips for reducing your risks while taking this drug.
SECTION 2 of 4

naproxen-pseudoephedrine Side Effects

Oral tablet

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
  • bloody, black or tarry stools
  • changes in hearing
  • changes in vision
  • chest pain, tightness
  • dark urine
  • dizziness, nervousness, or sleeplessness
  • fast, irregular heartbeat
  • feeling faint or lightheaded, falls
  • heartburn
  • swelling of the ankles, feet, legs
  • trouble passing urine or change in the amount of urine
  • trouble swallowing
  • unusually weak or tired

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • constipation or diarrhea
  • dry eyes, mouth
  • loss of appetite
  • stomach upset
SECTION 3 of 4

naproxen-pseudoephedrine May Interact with Other Medications

Oral tablet

Do not take this medicine with any of the following medications:

  • bromocriptine
  • cidofovir
  • cocaine
  • ergot alkaloids like dihydroergotamine, ergonovine, ergotamine, methylergonovine
  • ketorolac
  • MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate
  • methotrexate
  • pemetrexed
  • stimulant medicines for attention disorders, weight loss, or to stay awake

This medicine may also interact with the following medications:

  • alcohol
  • alendronate
  • aspirin and aspirin-like medicines
  • atomoxetine
  • bretylium
  • cyclopropane
  • digoxin
  • dyphylline
  • flavocoxid
  • furazolidone
  • ginkgo, Ginkgo biloba
  • medicines for sleep during surgery
  • linezolid
  • medicines for blood pressure, chest pain, heart disease, irregular heart beat
  • medicines for depression, anxiety, or psychotic disturbances
  • medicines that treat or prevent blood clots like warfarin
  • NSAIDs, medicines for pain and inflammation, like ibuprofen or naproxen
  • other medicines for allergy, cough, cold, fever or pain
  • other medicine that contains naproxen or pseudoephedrine
  • pamidronate
  • probenecid
  • procarbazine
  • St. John's Wort
Disclaimer: Our goal is to provide you with the most relevant and current information. However, because drugs interact differently in each person, we cannot guarantee that this information includes all possible interactions. This information is not a substitute for medical advice. Always speak with your healthcare provider about possible interactions with all prescription drugs, vitamins, herbs and supplements, and over-the-counter drugs that you are taking.
SECTION 4 of 4

How to Use naproxen-pseudoephedrine

Oral tablet

Take this medicine by mouth with a full glass of water. Follow the directions on the prescription label. You can take it with or without food. If it upsets your stomach, take it with food. Do not cut, crush or chew this medicine. Take your medicine at regular intervals. Do not take it more often than directed.

Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 12 years old for selected conditions, precautions do apply.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • bleeding problems
  • diabetes
  • heart disease or surgery
  • high blood pressure
  • if you frequently drink alcohol containing drinks
  • kidney disease
  • low salt diet
  • stomach problems like heartburn or ulcer
  • taken an MAOI like Carbex, Eldepryl, Marplan, Nardil, or Parnate in last 14 days
  • thyroid disease
  • trouble passing urine
  • an unusual or allergic reaction to naproxen, pseudoephedrine, aspirin, other medicines, foods, dyes, or preservatives
  • pregnant or trying to get pregnant
  • breast-feeding
What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What should I watch for while using this medicine?

Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse. Let your doctor know if you have pain or nasal congestion that gets worse or lasts for more than 7 days. Call your doctor if you have a fever that gets worse or lasts for more than 3 days.

Talk to your doctor if you need to use this medicine for more than 7 days. Using this medicine everyday for a long time may increase your risk of heart attack or stroke.

Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many medicines available without a prescription should not be taken with this medicine.

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 20 and 25 degrees C (68 and 77 degrees F). Throw away any unused medicine after the expiration date.

What does the pill look like?

Showing - out of 2

Last Updated: December 20, 2010

The Healthline Site, its content, such as text, graphics, images, search results, and other material contained on the Healthline Site ("Content"), its services, and any information or material posted on the Healthline Site by third parties are provided for informational purposes only. None of the foregoing is a substitute for professional medical advice, examination, diagnosis, or treatment. Always seek the advice of a physician or other qualified healthcare provider with any questions you may have regarding a medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on the Healthline Site. If you think you may have a medical emergency, call your doctor or 911 immediately. Please read the Terms of Service for more information regarding use of the Healthline Site.
Content licensed by
Gold Standard Logo

Healthline - Gold Standard License

Terms of Use

Licensee provides access to Alchemy provided by Gold Standard, Inc. ("Gold Standard"). Although Gold Standard makes reasonable efforts to ensure the accuracy and reliability of Alchemy, End User acknowledges and agrees that Licensee, its affiliates, and their respective officers, directors, employees and information providers and Gold Standard, its affiliates, its licensors, and their respective officers, directors, employees and information providers will not be held liable for any damages suffered or incurred by End User or any third person arising out of: a) any faults, interruptions or delays in Alchemy or its delivery, b) any use of or reliance on Alchemy by any person, or c) any inaccuracies, errors or omissions in Alchemy, irrespective of however such faults, interruptions, delays, inaccuracies, errors or omissions arise. Gold Standard shall not be liable to End User for any loss, cost or damages resulting from any delays in delivery and/or non-delivery of Alchemy or its content. End User acknowledges and agrees that its sole and exclusive remedy in the event of such delay is to not accept these terms and conditions. Gold Standard does not represent or warrant that Alchemy will meet the objectives or needs of End User or any third party. Gold Standard makes no warranty of merchantability of Alchemy or of the fitness of Alchemy for any purpose.

About Gold Standard

The Gold Standard editorial staff develops clinically-based drug information content through an independent, peer-reviewed process. Content updates to the database include new FDA-approved drugs, new non-prescription and herbal therapies, newly published information regarding FDA label changes and relevant clinical studies affecting off-label utilization. Editors do not have any significant financial relationships with the industry that would introduce bias in the editing or review of database content.